Vol. 122, No. 1, 1986

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 284: 1
Vol. 283: 1  2
Vol. 282: 1  2
Vol. 281: 1  2
Vol. 280: 1  2
Vol. 279: 1
Vol. 278: 1  2
Vol. 277: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Subscriptions
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Solvability of various boundary value problems for the equation x′′ = f(t,x,x,x′′) y

Walter Volodymyr Petryshyn

Vol. 122 (1986), No. 1, 169–195
Abstract

In this paper some of the solvability results of Granas, Guenther and Lee for various homogeneous boundary value problems for the equation x′′ = f(t,x,x) are extended in an essentially constructive way to the equation () : x′′ = f(t,x,x,x′′) where f is assumed to satisfy the growth condition:

|f (t,x,r,q)| ≤ A (t,x)r2 + B|q|+ C(t,x )

for r, q in R with A and C bounded functions on each compact subset of [0,T] ×R and B in (0,1) and some further conditions stated below. Our proofs are based on the author’s continuation theorem for semilinear A-proper maps and the approach used by Granas, Guenther and Lee in obtaining the a priori bounds for the solutions of equation ().

Mathematical Subject Classification 2000
Primary: 34B15
Secondary: 34A45, 34C25
Milestones
Received: 20 August 1984
Revised: 25 February 1985
Published: 1 March 1986
Authors
Walter Volodymyr Petryshyn